Texas, 2005

Flash Flood in Texas, July 27, 2005

July 27, 2005 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 27, 2:30 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 27, 2:30 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 PM CDT WED JUL 27 2005

.DISCUSSION...
BRING OUT YOUR UMBRELLAS. POPS ARE ON THE INCREASE TONIGHT AND
THURSDAY AS A WEAK COLD FRONT PUSHES INTO OUR CWFA AND STALLS-OUT.
THE COLD FRONT IS STILL NORTH OF OUR AREA...BUT A PREFRONTAL WIND
SHIFT HAS WINDS OUT OF THE NE ACROSS THE NORTHERN THIRD OF CWFA
EWX. AT THE SAME TIME...A SEABREEZE IS PUSHING INLAND AND IS
FORECAST TO INTERACT WITH THE PREFRONTAL WIND SHIFT (TROUGH) LATER
THIS EVENING. DEEP CONVECTION IS POSSIBLE AS THESE TWO LOW LEVEL
FEATURES INTERACT. THE HIGHEST POPS WILL BE SOUTH AND WEST OF SAN
ANTONIO TOWARD THE RIO GRANDE VALLEY...WHERE A SURFACE LOW IS
DEEPENING AND MOISTURE CONVERGENCE WILL BE STRONGEST. RAINFALL
AMOUNTS ACROSS THE SOUTHERN HALF OF SOUTHCENTRAL TEXAS WILL
AVERAGE ONE HALF INCH...WITH SPOTTY AMOUNTS UP TO TWO INCHES.
ANOTHER ROUND OF CONVECTION IS FORECAST ON THURSDAY ALONG THE
STALLED-OUT FRONT. STORM MOVEMENT WILL BE SLOW...BUT SHOULD BE
TOWARD THE SOUTH OR SOUTHEAST TOMORROW AS A NORTHERLY FLOW ALOFT
BECOMES BETTER ESTABLISHED.

A TREND TOWARD CLIMO POPS AND TEMPS WILL BEGIN FRIDAY AS THE UPPER
HIGH BECOMES CENTERED OVER THE TX/OK PANHANDLES AND DOMINATES
ACROSS SOUTH CENTRAL TEXAS. THE GFS(X) MOS FORECAST LOOKS GOOD
THIS CYCLE...WITH ONLY MINOR TWEAKS NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  92  74  96 /  40  20  30  20
AUSTIN BERGSTROM INTL AIRPORT  70  92  70  95 /  40  20  30  20
DEL RIO INTL AIRPORT           74  88  76  94 /  70  50  50  30
SAN ANTONIO INTL AIRPORT       73  90  74  93 /  50  30  30  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

11/13
Hazardous weather outlook, Jul 27, 12:30 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 PM CDT WED JUL 27 2005

TXZ171>173-183>194-202>209-217>225-228-281100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
130 PM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS
THE SOUTHWEST PORTIONS OF SOUTH CENTRAL TEXAS. THE THREAT AREA IS
MAINLY SOUTH OF HIGHWAY 90 FROM DEL RIO TO SAN ANTONIO AND WEST OF
HIGHWAY 16 FROM SAN ANTONIO TO TILDEN. A MOIST AIRMASS WITH INTERACT
WITH AFTERNOON HEATING...OUTFLOW BOUNDARIES AND A WEAK MID LEVEL
DISTURBANCE TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS.
STEERING WINDS WILL BE WEAK RESULTING IN SLOW MOVING AND MERGING
STORMS THIS EVENING AND TONIGHT. LOCALIZED 1 TO 2 INCH RAINFALL
AMOUNTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Austin/San Antonio radar (KEWX), 54 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bexar

When
July 27, 7:10 PM CST to 9:30 PM CST
Where
Bexar County, West Portion
Reported by
LAW ENFORCEMENT
Coordinates
29.450, -98.500

Flash flooding from thunderstorms that produced 2 inches of rain in less than one hour closed several streets in the western part of Bexar County and the city of San Antonio, including Callaghan Road, Culebra Road, McNeel Road, Prue Road, and Timberhill Road.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465659.